Alert archive / Louisiana / Special Marine Warnings in 2011
Special Marine Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Feb 7, 2011, 3:26 AM CST. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2011, 3:26 AM CST (09:26 UTC)
- Expired
- Feb 7, 2011, 4:15 AM CST
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139
WHUS54 KLIX 070926
SMWLIX
GMZ530-071015-
/O.NEW.KLIX.MA.W.0021.110207T0926Z-110207T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 AM CST MON FEB 7 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE PONTCHARTRAIN/LAKE MAUREPAS OVER GULF OF MEXICO WATERS...
INCLUDING EDEN ISLE...ORLEANS MARINA AND THE MID POINT OF THE
CAUSEWAY BRIDGE...
* UNTIL 415 AM CST
* AT 319 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG WINDS 34 KNOTS OR GREATER FROM 28 NM NORTH OF THE
MID POINT OF THE CAUSEWAY BRIDGE TO 26 NM WEST OF ORLEANS MARINA...
OR FROM PONCHATOULA TO LAPLACE...MOVING EAST AT 40 KNOTS. THIS IS
IN ASSOCIATION WITH A WEAK LINE OF SHOWERS BRINGING COOL DRY AIR
DOWN TO THE WATER SURFACE.
* THIS AREA OF STRONG WINDS WILL BE NEAR
OVER THE MID POINT OF THE CAUSEWAY BRIDGE BY 345 AM CST
OVER ORLEANS MARINA BY 355 AM CST
OVER EDEN ISLE BY 405 AM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3036 9007 3026 8998 3025 8986 3023 8984
3024 8976 3017 8974 3008 8982 3014 8988
3003 9001 3001 9017 3006 9039 3011 9043
3019 9044 3017 9049 3020 9045 3019 9043
3039 9021
TIME...MOT...LOC 0925Z 270DEG 41KT 3068 9000 3039 9017
3004 9053
$$
24/RRWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Feb 6, 11:47 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 6, 11:47 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1147 PM CST SUN FEB 6 2011
.AVIATION...
CONDITIONS WILL BE DETERIORATING THROUGH THE FIRST 6 HOURS OF THE
TAF PERIOD AS A COLD FRONT APPROACHES FROM THE WEST. LIGHTNING
ASSOCIATED WITH A LINE OF THUNDERSTORMS TO THE WEST HAS BEEN
GRADUALLY DECREASING OVER THE LAST FEW HOURS...SO NO THUNDER
INCLUDED AT THIS TIME. ONCE SHOWERS MOVE OUT OF THE AREA...
CONDITIONS SHOULD GRADUALLY IMPROVE THROUGH THE REMAINDER OF THE
PERIOD WITH VFR CONDITIONS GENERALLY EXPECTED BY 18Z. GUSTY
NORTHWEST WINDS EXPECTED FOLLOWING THE FRONTAL PASSAGE.
&&
.PREV DISCUSSION... /ISSUED 1130 PM CST SUN FEB 6 2011/
UPDATE...
FORECAST GRIDS AND PRODUCTS WERE UPDATED TO INCLUDE ISOLATED
THUNDER THROUGHOUT THE FORECAST AREA OVERNIGHT AND EARLY MONDAY
MORNING. A LINE OF CONVECTION EXTENDING FROM NORTHEAST LOUISIANA TO
SOUTHWEST PORTIONS OF THE STATE LATE THIS EVENING CONTINUES TO
WEAKEN AS IT MOVES STEADILY EAST TOWARD THE AREA AND INTO A MORE
STABLE AIRMASS. HOWEVER...THERE STILL COULD BE ISOLATED
THUNDERSTORMS OVER THE FORECAST AREA OVERNIGHT...WITH THE BEST
CHANCES ACROSS THE SOUTHERN HALF OF THE AREA AND THE ADJACENT
COASTAL WATERS. 11
PREV DISCUSSION... /ISSUED 948 PM CST SUN FEB 6 2011/
SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. ANOTHER QUIET AND DRY
EVENING WITH A PW OF ONLY 0.54 INCHES. A FAIRLY STEEP INVERSION
BETWEEN 840 AND 800 MILLIBARS WITH TEMPERATURES RANGING FROM 35 TO
43 DEGREES. A LIGHT SOUTHERLY FLOW IN PLACE BELOW 900 MILLIBARS
WITH A MODERATE TO STRONG SOUTHWESTERLY FLOW IN PLACE ALOFT. A
STRONG 131 KNOT SOUTHWESTERLY JET IN PLACE AT 150 MILLIBARS.
PREV DISCUSSION... /ISSUED 355 PM CST SUN FEB 6 2011/
SHORT TERM...
UPPER AIR ANALYSIS SHOWED A SHORT WAVE OVER WEST TEXAS DIVING
SOUTHEAST. VISIBLE SATELLITE IMAGERY REVEALED LOW CLOUDS OVER
SOUTH CENTRAL LOUISIANA COASTAL WATERS AND A CU FIELD FROM
SOUTHEAST TEXAS TO EAST CENTRAL LOUISIANA TO SOUTHERN MISSISSIPPI.
DEWPOINTS HAVE ALREADY INCREASED INTO THE 40S THIS AFTERNOON.
CLOUD COVER WILL CONTINUE TO INCREASE OVERNIGHT ON SOUTH WINDS.
SURFACE MAP CONTINUE TO SHOW A 1019MB HIGH OVER NORTH FLORIDA.
SURFACE LOW WAS NOTED OVER EAST TEXAS. GFS AND ECMWF SHOWED
EQUIVALENT POTENTIAL TEMPERATURE PROFILES WITH A SLIGHT DECREASE
WITH HEIGHT ACROSS THE COASTAL WATERS AND SOUTH OF LAKE
PONTCHARTRAIN LATE TONIGHT. AS A RESULT...THIS SLIGHT INSTABILITY
WITH MOISTURE AND AN APPROACHING SHORT WAVE HAS PROMPTED OUR
OFFICE AND SPC TO INSERT ISOLATED THUNDER FOR LATE TONIGHT FOR
THIS AREA. DEEP MOISTURE SHOULD REMAIN OVER THE COASTAL AREAS AND
POINTS EAST LATE TONIGHT INTO MONDAY. STRONG COLD AIR ADVECTION IS
EXPECTED BEHIND A SHARPENING WAVE MONDAY. MOISTURE WILL BE IN
PLACE HOWEVER...MODEL SOUNDINGS AT MCB AND BTR SHOWS AN ABOVE
FREEZING LAYERS FROM THE SURF TO 6KFT AROUND 12Z AND SURF TO 2KFT
BY 18Z OTHERWISE...MORNING PACKAGE IS ON TRACK. FLOW FROM SURFACE
TO 700MB OR 10KFT BECOMES NORTHWEST WITH SNOW PROCESS OCCURRING
BELOW FREEZING AROUND 900MB OR 2 TO 5KFT. NORTHWEST FLOW THAT
DEEP WILL LIMIT SNOW DURATION AND WARM LAYER FROM SURF TO 1500 FT
BY 00Z WILL MELT ANY SNOW THAT DO DEVELOP. A FEW SNOW FLURRIES CAN
NOT BE RULED OUT BUT AROUND 5 PERCENT FOR NOW ACROSS NORTH ZONES.
UPPER LEVEL FLOW WILL BECOME ZONAL ACROSS THE GULF COAST TUESDAY
AND WEDNESDAY WITH SLIGHT MODERATION IN TEMPS BUT NO REAL WARM UP.
LONG TERM...
MID RANGE MODELS CONTINUE TO DAMPEN THE NEXT WAVE MOVING ACROSS
THE MID SOUTH WEDNESDAY NIGHT INTO THURSDAY. SURFACE LOW IS
EXPECTED TO DEVELOP OVER THE NORTHWEST GULF AND TRACK EAST OVER
SOUTHEAST COASTAL AREAS. AGAIN...SLIGHT INSTABILITY WILL IN PLACE
WEDNESDAY NIGHT AND ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THE
PASSAGE THE SURFACE LOW AND DAMPENED WAVE WEDNESDAY NIGHT.
THICKNESS LAYERS FOR 1000-500MB AND 1000-700MB REMAIN ABV 5440M
AND 2840M RESPECTIVELY FOR THURSDAY MORNING. SNOW FLURRIES CAN BE
RULED OUT ACROSS NORTH ZONES BUT AGAIN LESS THAN 10 PERCENT FOR
NOW. WILL MAINTAIN LIQUID FORECAST FOR NOW. DRY COLD FORECAST WILL
OCCUR FRIDAY AND SATURDAY.
MARINE...
A GALE WATCH IS IN EFFECT FOR THE MARINE ZONES AS A STRONG UPPER
LEVEL VORT MAX AND ASSOCIATED SURFACE LOW MOVE TOWARD THE MARINE
ZONES. A BRIEF 12-18 HOUR PERIOD OF STRONG NORTHWEST WINDS WILL
DEVELOP IN THE WAKE OF THE DEPARTING SURFACE LOW. THESE WINDS ARE
EXPECTED TO RISE INTO THE 25 TO 30 KNOT RANGE...WITH FREQUENT GUSTS
CLOSE TO 40 KNOTS POSSIBLE. DUE TO THESE CONDITIONS...THE GALE
WATCH HAS BEEN POSTED BEGINNING TOMORROW MORNING AND LASTING INTO
TOMORROW NIGHT. THE WINDS SHOULD DROP OFF QUICKLY LATE TOMORROW
NIGHT INTO TUESDAY AS A SURFACE RIDGE OF HIGH PRESSURE SETTLES OVER
THE GULF SOUTH. THIS BRIEF PERIOD OF LIGHT WINDS AND CALM SEAS WILL
COME TO AN END BY WEDNESDAY AFTERNOON...AS ANOTHER STRONG LOW
PRESSURE SYSTEM DEVELOPS IN TEXAS. THIS LOW SHOULD PULL QUICKLY TO
THE EAST AND TRANSIT THROUGH THE COASTAL WATERS WEDNESDAY NIGHT INTO
THURSDAY MORNING. AS THE LOW DEEPENS...SOUTHEASTERLY FLOW WILL
INCREASE INTO THE 10-15 KNOT RANGE FOR WEDNESDAY. HOWEVER...THE
LARGEST IMPACTS WILL BE FELT IN THE WAKE OF THE LOW...AS STRONG COLD
AIR ADVECTION DEVELOPS OVER THE COASTAL WATERS. THIS STRONG COLD
AIR ADVECTION WILL THERMALLY MIX DOWN BOUNDARY LAYER WINDS OF 20-30
KNOTS BEGINNING LATE WEDNESDAY NIGHT AND CONTINUING INTO FRIDAY. AS
A RESULT...SCA FLAGS WILL BE NEEDED FOR THE LATTER HALF OF THE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 43 48 25 51 / 60 40 10 10
BTR 45 51 29 54 / 70 30 10 10
ASD 44 53 31 52 / 60 50 10 10
MSY 45 53 34 53 / 60 50 10 10
GPT 42 54 30 52 / 60 60 10 10
PQL 41 55 29 52 / 60 60 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...GALE WATCH FROM 10 AM MONDAY TO 3 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&
AVIATION...95/DM
UPDATE...11
SOUNDING...97
SHORT/LONG...18
MARINE...32Hazardous weather outlook, Feb 6, 6:15 PM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 PM CST SUN FEB 6 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-071800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 615 PM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SHOWERS WILL DEVELOP AND SPREAD EAST ACROSS THE AREA AFTER MIDNIGHT TONIGHT THROUGH MONDAY MORNING. A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG THE COAST. RAINFALL AMOUNTS SHOULD REMAIN RATHER LIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WATCH IS IN EFFECT FOR THE POSSIBILITY OF FREQUENT GALE FORCE WIND GUSTS FROM LATE MONDAY MORNING INTO MONDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT. HIGHER GUSTS MAY ALSO OCCUR OVER LAND AREAS THAT MAY REQUIRE A WIND ADVISORY FOR A FEW HOURS MONDAY. ANOTHER STRONG COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT. THIS MAY ONCE AGAIN PROMPT SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS AND TIDAL LAKES. AS HAS BEEN THE CASE SEVERAL TIMES THIS WINTER...A FEW MORNINGS DURING THE WEEK ARE LIKELY TO SEE LIGHT TO MODERATE FREEZE CONDITIONS AWAY FROM THE TIDAL LAKES AND NORTH OF THE MARSH ZONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:03 AM CST | Wind Advisory | LIX | Saint Bernard | 14 hr |
| Feb 7, 4:04 AM CST | Gale Warning | LIX | 14 hr | |
| Feb 7, 4:04 AM CST | Small Craft Advisory | LIX | 24 hr | |
| Feb 7, 7:54 AM CST | Small Craft Advisory | LIX | 4 hr | |
| Feb 7, 3:37 PM CST | Freeze Watch | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 6 hr |
Nearby
Special Marine Warnings in Louisiana, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.